Alert archive / California / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Mar 26, 2007, 3:09 AM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 26, 2007, 12:00 PM PDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2007, 3:09 AM PDT (10:09 UTC)
- In effect from
- Mar 26, 2007, 12:00 PM PDT
- Expired
- Mar 27, 2007, 4:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:01 PM PDT | HEAVY SNOW 0 | 2 N Homewood, CA | 2 INCHES PER HOUR SNOWFALL FROM 6PM TO 7PM WITH LESS THAN 1/8 MILE VISIBILITY. |
| Mar 26, 7:30 PM PDT | HEAVY SNOW 4 | South Lake Tahoe, CA | FALLEN IN LAST 2 HOURS |
| Mar 26, 8:35 PM PDT | HEAVY SNOW 12 | 4 E Alpine Meadows, CA | SINCE 4 PM |
| Mar 26, 8:37 PM PDT | HEAVY SNOW 9.5 | 2 N Homewood, CA | SINCE 4 PM |
| Mar 26, 9:05 PM PDT | HEAVY SNOW 8.5 | South Lake Tahoe, CA | SINCE 530 PM |
| Mar 26, 10:20 PM PDT | SNOW 1 | 5 Nw Reno, NV | TOTAL SNOW ON GROUND NEAR MCQUEEN HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 261009 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 309 AM PDT MON MAR 26 2007 ...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS AFTERNOON THROUGH TUESDAY MORNING... .A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW THAT WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS AFTERNOON AND REMAIN HAZARDOUS THROUGH TUESDAY. CLOSURES OR DELAYS WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD. TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS. CAZ072-NVZ002-270000- /O.UPG.KREV.WS.A.0006.070326T1800Z-070327T1200Z/ /O.NEW.KREV.WS.W.0003.070326T1900Z-070327T0800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 309 AM PDT MON MAR 26 2007 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 1 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW SHOWERS ARE EXPECTED TO DEVELOP LATER THIS MORNING WITH MORE WIDESPREAD SNOW MOVING INTO THE NORTHERN SIERRA BY MIDDAY. THE LOWER VALLEYS AROUND LAKE LEVEL WILL START OUT AS RAIN. HOWEVER SNOW LEVELS WILL DROP TO ALL LOCATIONS BY LATE THIS AFTERNOON. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL WITH 8 TO 12 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS WITH GUSTS ABOVE 50 MPH IN EXPOSED AREAS SUCH AS MOUNTAIN PASSES WILL ALSO CAUSE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-270000- /O.UPG.KREV.WS.A.0006.070327T0100Z-070327T1900Z/ /O.NEW.KREV.WS.W.0003.070327T0100Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 309 AM PDT MON MAR 26 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON WITH MORE WIDESPREAD SNOW MOVING INTO THE CENTRAL SIERRA THIS EVENING. SNOW LEVELS WILL START OUT AROUND 7500 FEET BUT DROP TO ALL LOCATIONS BY MIDNIGHT. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED IN THE VALLEYS...WITH 8 TO 12 INCHES OF SNOW ABOVE 7500 FEET. STRONG WINDS WITH GUSTS ABOVE 50 MPH IN EXPOSED AREAS SUCH AS MOUNTAIN PASSES WILL ALSO CAUSE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ BENINATO HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS45 KREV 262202 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 302 PM PDT MON MAR 26 2007 ...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS EVENING THROUGH TUESDAY MORNING... .A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW THAT WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS EVENING AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD. TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH DESTINATIONS IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS. CAZ072-NVZ002-271100- /O.EXT.KREV.WS.W.0003.000000T0000Z-070327T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 302 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PDT TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PDT TUESDAY. SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE NORTHERN SIERRA THIS EVENING. SNOW LEVELS WILL DROP TO LAKE LEVEL EARLY THIS EVENING. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 6 TO 12 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ073-271100- /O.CON.KREV.WS.W.0003.070327T0100Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 302 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PDT TUESDAY. SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE CENTRAL SIERRA BEFORE MIDNIGHT. SNOW LEVELS WILL START OUT AROUND 7500 FEET BUT WILL DROP TO VALLEY FLOORS AFTER MIDNIGHT. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000...WITH 6 TO 12 INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 270025 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 525 PM PDT MON MAR 26 2007 ...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THIS EVENING THROUGH TUESDAY MORNING... .A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW THAT WILL ACCUMULATE QUICKLY. IN ADDITION...STRONG WINDS ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT THIS EVENING AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD. TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH DESTINATIONS IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS. CAZ072-NVZ002-271100- /O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 525 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE NORTHERN SIERRA THIS EVENING. SNOW LEVELS WILL DROP TO LAKE LEVEL EARLY THIS EVENING. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 6 TO 12 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ073-271100- /O.CON.KREV.WS.W.0003.070327T0100Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 525 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. SNOW SHOWERS WILL INCREASE AND BECOME HEAVY AT TIMES OVER THE CENTRAL SIERRA BEFORE MIDNIGHT. SNOW LEVELS WILL START OUT AROUND 7500 FEET BUT WILL DROP TO VALLEY FLOORS AFTER MIDNIGHT. BY TUESDAY MORNING...3 TO 6 INCHES OF SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000...WITH 6 TO 12 INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ071-270400- /O.NEW.KREV.SN.Y.0010.070327T0025Z-070327T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 525 PM PDT MON MAR 26 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN SIERRA THROUGH THIS EVENING. A TOTAL OF 3 TO 6 INCHES OF SNOWFALL IS POSSIBLE ABOVE 5000 FEET...WITH UP TO 2 INCHES POSSIBLE BELOW 5000 FEET. ROADS WILL BE SLICK AND SNOW COVERED OVER MOUNTAIN ROADS SO MOTORISTS ARE URGED TO USE CAUTION THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 270400 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 900 PM PDT MON MAR 26 2007 ...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THROUGH TUESDAY MORNING... .A FAST MOVING PACIFIC STORM IS EXPECTED TO BRING MODEST SNOW AMOUNTS TO THE NORTHERN AND CENTRAL SIERRA THROUGH TUESDAY. COLD TEMPERATURES ARE EXPECTED WHICH WILL CAUSE LIGHT DENSITY SNOW THAT WILL ACCUMULATE QUICKLY. SNOWFALL RATES UP TO 3 INCHES PER HOUR HAVE BEEN REPORTED BY SPOTTERS WITH THIS SYSTEM. IN ADDITION...STRONG WINDS ASSOCIATED WITH THE STORM WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. TRAVEL OVER THE SIERRA WILL BECOME INCREASINGLY DIFFICULT TONIGHT AND WILL REMAIN HAZARDOUS THROUGH TUESDAY. TRAVEL DELAYS WILL BE POSSIBLE OVER THE MOUNTAIN PASSES DURING THIS PERIOD. TRAVELERS SHOULD PLAN ACCORDINGLY AND ALLOW EXTRA TIME TO REACH DESTINATIONS IF THEY MUST TRAVEL IN THE HIGHER ELEVATIONS. CAZ072-NVZ002-271100- /O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 900 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL RATES OF UP TO 3 INCHES PER HOUR. AS OF 930...SPOTTERS ON THE WEST SHORE OF LAKE TAHOE HAVE REPORTED 5 TO 9 INCHES OF SNOW AT LAKE LEVEL WITH A FOOT AT 7000 FEET. BY TUESDAY MORNING...6 TO 12 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 10 TO 18 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ073-271200- /O.CON.KREV.WS.W.0003.000000T0000Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 900 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL RATES OF UP TO 3 INCHES PER HOUR. SNOW LEVELS WILL DROP TO ALL VALLEY FLOORS BY MIDNIGHT. BY TUESDAY MORNING...4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000 FEET...WITH 8 TO 15 INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395 ABOVE 7000 FEET. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ071-270600- /O.EXT.KREV.SN.Y.0010.000000T0000Z-070327T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 900 PM PDT MON MAR 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN SIERRA THROUGH THIS EVENING. A TOTAL OF 3 TO 6 INCHES OF SNOWFALL IS EXPECTED ABOVE 5000 FEET...WITH UP TO 2 INCHES POSSIBLE BELOW 5000 FEET. ROADS WILL BE SLICK AND SNOW COVERED OVER MOUNTAIN ROADS SO MOTORISTS ARE URGED TO USE CAUTION THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 270556 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1056 PM PDT MON MAR 26 2007 ...WINTER STORM TO BRING SNOW AND WIND TO THE SIERRA THROUGH TUESDAY MORNING... CAZ071-270700- /O.EXP.KREV.SN.Y.0010.000000T0000Z-070327T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1056 PM PDT MON MAR 26 2007 ...SNOW ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE SNOW ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. THE HEAVIEST SNOW HAS MOVED SOUTH OF THE AREA THIS EVENING. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH ADDITIONAL LIGHT ACCUMULATIONS POSSIBLE...ESPECIALLY SOUTH OF SUSANVILLE. $$ CAZ072-NVZ002-271100- /O.CON.KREV.WS.W.0003.000000T0000Z-070327T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1056 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL RATES OF UP TO 3 INCHES PER HOUR. AS OF 930...SPOTTERS ON THE WEST SHORE OF LAKE TAHOE HAVE REPORTED 5 TO 9 INCHES OF SNOW AT LAKE LEVEL WITH A FOOT AT 7000 FEET. BY TUESDAY MORNING...6 TO 12 INCHES OF SNOW ARE EXPECTED AT LAKE LEVEL...WITH 10 TO 18 INCHES OF SNOW ABOVE 7000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ CAZ073-271400- /O.CON.KREV.WS.W.0003.000000T0000Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1056 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT WITH SNOWFALL RATES OF UP TO 3 INCHES PER HOUR. SNOW LEVELS WILL DROP TO ALL VALLEY FLOORS BY MIDNIGHT. BY TUESDAY MORNING...4 TO 8 INCHES OF SNOW ARE EXPECTED IN THE VALLEYS ABOVE 5000 FEET...WITH 8 TO 15 INCHES OF SNOW IN THE SIERRA WEST OF HIGHWAY 395 ABOVE 7000 FEET. MINIMAL ACCUMULATIONS ARE POSSIBLE BELOW 5000 FEET. STRONG WINDS...WITH GUSTS ABOVE 50 MPH OVER RIDGES AND MOUNTAIN PASSES...WILL CAUSE BLOWING AND DRIFTING SNOW AND POSSIBLE WHITEOUT CONDITIONS. $$ BENINATO HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 271034 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 334 AM PDT TUE MAR 27 2007 CAZ073-271145- /O.CAN.KREV.WS.W.0003.000000T0000Z-070327T1400Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 334 AM PDT TUE MAR 27 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER STORM WARNING. THE HEAVIEST SNOW MOVED SOUTH OF THE AREA EARLY THIS MORNING. SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH ADDITIONAL LIGHT SNOW ACCUMULATIONS EXPECTED. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH CAN ALSO BE EXPECTED THIS MORNING. $$ CAZ072-NVZ002-271145- /O.EXP.KREV.WS.W.0003.000000T0000Z-070327T1100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 334 AM PDT TUE MAR 27 2007 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. THE HEAVIEST SNOW MOVED SOUTH OF THE AREA EARLY THIS MORNING. HOWEVER SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH ADDITIONAL LIGHT SNOW ACCUMULATIONS EXPECTED. $$ BENINATO HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 3:00 PM PDT, 12 hours 9 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM PDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT SUN MAR 25 2007
.SHORT TERM...
WINTER STORM STILL ON TRACK TO BRING STRONG WINDS AND RAIN TO
THE AREA MONDAY AND SNOW MONDAY NIGHT INTO TUESDAY. STRONG 2-D
FRONTOGENISIS FORECAST ACROSS W CENTRAL NV MONDAY AFTERNOON WITH
DEEPENING SFC LOW INDUCING GOOD LOW LEVEL CONVERGENCE. LI FCST AROUND
ZERO TO MINUS 1 AND MODIFIED TOTAL TOTALS NEAR 36 IN ERN CHURCHILL
AND PERSHING COUNTIES SO HAVE INCLUDED SLGT CHC OF TSTMS ALONG THIS
BOUNDARY. STRONG SW WINDS WILL RESULT IN AREAS OF BLOWING DUSTS OVER
DRY LAKE BEDS AND SPARSELY VEGETATED AREAS OF WEST CENTRAL NEVADA
MONDAY AFTERNOON SO WILL ISSUE BLOWING DUST ADVISORY FOR NV ZONE 4
WITH MENTION OF BLOWING DUST IN MINERAL AND NRN WASHOE COUNTIES
WHERE WIND ADVISORIES ARE POSTED FOR MONDAY INTO MONDAY EVENING.
EXPECT STRONG SW WINDS WITH GUSTS TO 50 MPH ALONG HIGHWAY 395
CORRIDOR FROM SUSANVILLE TO MONO COUNTY DURING DAY AND EARLY
EVENING MONDAY. QPF AMOUNTS FROM BOTH 12Z AND 18Z RUNS STILL
SUPPORT HEAVY SNOW IN SIERRA WITH BETWEEN 1.00-1.50 WATER
EQUIVALENT ALONG SIERRA ABOVE 7000 FEET WITH .40-.70 AT
LAKE LEVEL BY TUESDAY AFTERNOON. HAVE KEPT LASSEN COUNTY OUT
OF WS WATCH WITH HIGHER INITIAL SNOW LEVELS KEEPING SIGNIFICANT
ACCUMULATIONS LIMITED TO AREAS ABOVE MTN PASSES. SNOW LEVELS
FALLING RAPIDLY TO VALLEY FLOORS AFTER MIDNIGHT MONDAY NIGHT
WITH MOSTLY SNOW SHOWERS IN POST FRONTAL AIRMASS. IF CONVECTION
BECOMES ORGANIZED IN BANDS TUESDAY COULD SEE A QUICK 1-3 INCH
ACCUMULATION EVEN IN VALLEY LOCATIONS. TEMPS DROPPING INTO
40S TUESDAY IN WRN NV VALLEYS AND UPPER 20S TO MID 30S IN
SIERRA VALLEYS AS COLD POOL ALOFT TRACKS OVER NEVADA. SNOW
SHOWERS ENDING TUESDAY EVENING AS UPPER TROUGH MOVES EWD
AND AIRMASS STABLIZES. SLOW WARMING ON WEDNESDAY UNDER NLY
FLOW PATTERN AS SFC HIGH BUILDS INTO GREAT BASIN AND STRONG
INVERSIONS FORM. CYLKE
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...
PREVIOUS FORECAST LOOKS GOOD. QUIET PERIOD OF WEATHER FOR NORTHEAST
CA AND WESTERN NV AS RIDGE REMAINS ACROSS AREA. A WEAK SHORTWAVE MAY
BRUSH TO OUR NORTH FLATTENING THE RIDGE FOR THE WEEKEND.
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL FOR THE PERIOD
WITH WARMEST READINGS LATE IN THE WEEK. JAH
&&
.AVIATION...
WINDY THIS AFTERNOON WITH SURFACE GUSTS TO 25KTS AND RIDGE GUSTS TO
60KTS. STRONG COLD FRONT WILL MOVE ACROSS SIERRA AND WESTERN NV 18Z
MON - 06Z TUES. VERY STRONG SURFACE AND RIDGE WINDS DURING THIS
PERIOD WITH SURFACE GUSTS FROM THE SW TO 45 KTS OR MORE AND RIDGE
WINDS OF 80 KTS. THIS WILL CAUSE AREAS OF BLOWING DUST MAINLY E AND
S OF RENO WITH VISIBILITIES BLO 1SM. EXPECT RAIN AT TVL/TRK BRIEFLY
AROUND 18Z FOLLOWED QUICKLY BY A 6 HOUR PERIOD OF MODERATE TO HEAVY
SNOW.
FOR RENO...PRIMARY ISSUE WILL BE VERY STRONG SURFACE WINDS 18Z MON-
00Z TUE WITH SFC GUSTS TO 45KTS 21Z-00Z. A FEW RAIN SHOWERS WILL
AFFECT THE AREA MONDAY AFTERNOON...WITH THE POSSIBILITY OF AN INCH
OR SO OF SNOW MONDAY NIGHT OR EARLY TUESDAY WITH BEST CHANCE FROM
03Z TUE - 09Z TUE. EXPECT SCATTERED SNOW SHOWERS TUESDAY UNDER COLD
POOL ALOFT. JAH
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...BLOWING DUST ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR NVZ004.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT FOR NVZ002.
WIND ADVISORY FROM 10 AM TO 10 PM PDT MONDAY FOR NVZ001.
WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR NVZ003...NV005
CA...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR CAZ073.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT FOR CAZ072.
WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR CAZ070-071.
&&
HTTP://WEATHER.GOV/RENONearby
Winter Storm Warnings in California, 2007Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.